Alert archive / Minnesota / Wind Chill Advisories in 2007

Wind Chill Advisory 7, NWS Grand Forks, ND

February 12, 200710 counties in Minnesota; 8 counties in North Dakota

NWS Grand Forks, ND issued this wind chill advisory at Feb 12, 2007, 10:10 PM CST for 10 counties in Minnesota; 8 counties in North Dakota. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 12, 2007, 10:10 PM CST (04:10 UTC)
Expired
Feb 13, 2007, 10:00 AM CST
In force
12 hr
Issued by
NWS Grand Forks, ND

Counties Becker County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Mahnomen County, MN, Norman County, MN, Otter Tail County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Cass County, ND, Griggs County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Traill County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 93 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 4.2 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2007-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2007-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
673 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KFGF 130410
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1010 PM CST MON FEB 12 2007

...WIND CHILLS TO IMPACT SOUTHERN VALLEY OVERNIGHT...

.HIGH PRESSURE BUILDING SOUTH OUT OF CANADA WILL PUSH AGAINST
A BROAD AREA OF LOW PRESSURE OVER THE CENTRAL PLAINS OVERNIGHT AND
TOWARD MORNING. THIS WILL RESULT IN JUST ENOUGH WIND ACROSS
SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA TO PRODUCE
DANGEROUS WIND CHILL CONDITIONS OVERNIGHT THROUGH MID MORNING
TUESDAY.

MNZ002-003-022>024-027>032-040-NDZ028>030-038-039-049-052-053-
131600-
/O.NEW.KFGF.WC.Y.0007.070213T0410Z-070213T1600Z/
NORMAN-CLAY-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-
EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...MAHNOMEN...
LAKE ITASCA...PARK RAPIDS...DETROIT LAKES...WOLF LAKE...
BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...WADENA...
ELBOW LAKE...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...
FARGO...LISBON...GWINNER...WAHPETON
1010 PM CST MON FEB 12 2007

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST TUESDAY. 

THE COMBINATION OF TEMPERATURES BETWEEN 0 AND 10 BELOW WITH WINDS
OF 10 TO 15 MPH WILL CREATE DANGEROUS WIND CHILLS THROUGH MID
MORNING ON TUESDAY. 

THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE
SURE YOU WEAR A HAT AND GLOVES.

$$
WJB
2 follow-up statements
000 
WWUS43 KFGF 130941
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
341 AM CST TUE FEB 13 2007

...WIND CHILLS TO IMPACT SOUTHERN VALLEY REGION THIS MORNING...

.HIGH PRESSURE BUILDING SOUTH OUT OF CANADA WILL PUSH AGAINST A
BROAD AREA OF LOW PRESSURE OVER THE CENTRAL PLAINS THIS MORNING. THIS
WILL RESULT IN JUST ENOUGH WIND ACROSS SOUTHEAST NORTH DAKOTA AND
WEST CENTRAL MINNESOTA TO PRODUCE DANGEROUS WIND CHILL CONDITIONS
THROUGH MID MORNING.

MNZ002-003-022>024-027>032-040-NDZ028>030-038-039-049-052-053-
131600-
/O.CON.KFGF.WC.Y.0007.000000T0000Z-070213T1600Z/
NORMAN-CLAY-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-
EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...MAHNOMEN...
LAKE ITASCA...PARK RAPIDS...DETROIT LAKES...WOLF LAKE...
BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...WADENA...
ELBOW LAKE...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...
FARGO...LISBON...GWINNER...WAHPETON
341 AM CST TUE FEB 13 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING. 

THE COMBINATION OF TEMPERATURES BETWEEN 0 AND 10 BELOW WITH WINDS
OF 10 TO 15 MPH WILL CREATE DANGEROUS WIND CHILLS FROM 25 TO 35
BELOW ZERO THROUGH MID MORNING.

THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE
SURE YOU WEAR A HAT AND GLOVES.

$$
VOELKER
000 
WWUS43 KFGF 131600
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1000 AM CST TUE FEB 13 2007

MNZ002-003-022>024-027>032-040-NDZ028>030-038-039-049-052-053-
131700-
/O.EXP.KFGF.WC.Y.0007.000000T0000Z-070213T1600Z/
NORMAN-CLAY-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-
EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...MAHNOMEN...
LAKE ITASCA...PARK RAPIDS...DETROIT LAKES...WOLF LAKE...
BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...WADENA...
ELBOW LAKE...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...
FARGO...LISBON...GWINNER...WAHPETON
1000 AM CST TUE FEB 13 2007

...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING.
WINDS HAVE DIMINISHED TO UNDER 10 MPH.  


$$

DTR

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Feb 12, 10:09 PM CST, 1 minute earlier.

Area forecast discussion, Feb 12, 10:09 PM CST, 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAND FORKS ND
1009 PM CST MON FEB 12 2007

.UPDATE...
HAVE OPTED FOR WIND CHILL ADVISORY MAINLY FOR THE CENTRAL AND SOUTHERN
RED RIVER VALLEY INTO WEST CENTRAL MINNESOTA UNTIL 10 AM CST TUESDAY
MORNING. CURRENT AND PROJECTED WINDS COUPLED WITH OVERNIGHT LOWS
PUTS ABOVE LOCATIONS IN WIND CHILL ADV CRITERIA.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND CHILL ADVISORY UNTIL 10 AM CST TUESDAY FOR NDZ028>030-038-
     039-049-052-053.

MN...WIND CHILL ADVISORY UNTIL 10 AM CST TUESDAY FOR MNZ002-003-
     022>024-027>032-040.

&&

BERG
Hazardous weather outlook, Feb 12, 6:10 AM CST, 16 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
610 AM CST MON FEB 12 2007

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-131215-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
610 AM CST MON FEB 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF LIGHT SNOW MAINLY THIS AFTERNOON AND TONIGHT
ALONG AND SOUTH OF INTERSTATE 94 WITH THE BEST CHANCES ALONG THE
NORTH DAKOTA...SOUTH DAKOTA...MINNESOTA BORDER AREA. ACCUMULATIONS
ARE EXPECTED TO RANGE AT OR BELOW AN INCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

VOELKER

Nearby

Wind Chill Advisories in Minnesota, 2007Wind Chill Advisories in North Dakota, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.